need help

Avatar for ltlfredom
iVillage Member
Registered: 01-21-2011
need help
3
Thu, 03-10-2011 - 9:39pm

my grandson is 10 and is on adderral. he is not hungry for most of the time and has dark circles....he is being seen by his dr. next week.

iVillage Member
Registered: 04-19-2008
In reply to: ltlfredom
Thu, 03-10-2011 - 11:21pm
Adderall can cause loss of appetite, and lack of sleep. You can stop the med on weekends and holidays to help increase his food intake, and Melatonin is great for sleep.
I would ask his Psychiatrist about changing meds if it gets really bad though.
Avatar for ltlfredom
iVillage Member
Registered: 01-21-2011
In reply to: ltlfredom
Fri, 03-11-2011 - 10:48am

thanks for your help

iVillage Member
Registered: 03-25-2008
In reply to: ltlfredom
Fri, 03-11-2011 - 12:31pm
If he just started the Adderall, that's when the drop in appetite will be at its worst. We found with our son, any new med or increased dosage leads to a drop in appetite, but this greatly improves over time. Not sure about the dark circles, though, but that could be related to sleep issues (also second melatonin for help if that's a problem).

The psychiatrist will be in a good position to address these issues next week.